MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G24591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "device was defective out of package.Plastic stent was broken upon opening and missing internal flange (pictured).The device did not make patient contact and did not cause any harm to the patient.The nurse opened a new device to use instead of the defective device, and completed the procedure." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington, indiana, 47402-4195.Importer site establishment registration number: (b)(4).Device evaluation: 1 x spsof-10-7 of lot number c1466437 was returned to cirl for an evaluation.It was returned opened and in it¿s original open packaging.Lab evaluation: 1 x spsof-10-7 of lot number c1466437 was returned to cirl for an evaluation on 14th of june 2019.In summary the following results were observed in the lab evaluation.The flap is cut off and missing from the returned stent.A 0.035¿ wire guide passed through stent with no issue.Document review including ifu review: prior to distribution spsof-10-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for spsof-10-7 of lot number c1466437 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1466437.In fqc0138 ver 05, instructs the manufacturing team member in step 2.¿ compare product received to work order and product drawing.Make sure notable characteristics are present on stent.Spsof= pigtail and radiopaque band on one end with a taper and flap on the other.¿.It may be noted that according to the instructions for use, ifu0055-3, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.There not is sufficient evidence to suggest that the user did not follow the ifu.Root cause (possible): a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.It should be noted that the customer stated that this failure was identified prior to use during inspection, it is possible that the device became damaged during transportation or storage.As per additional information received on the 14th of june 2019 they confirmed that no damage was noted on packaging prior to opening.It is also possible the damage was sustained during the preparation stage after opening the device, the damage is consistent with the flap becoming caught on a sharp object or wireguide during preparation, however as the exact operational conditions of use are unknown this cannot be conclusively determined.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "device was defective out of package.Plastic stent was broken upon opening and missing internal flange (pictured).The device did not make patient contact and did not cause any harm to the patient.The nurse opened a new device to use instead of the defective device, and completed the procedure.".Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8694574
Report Number3001845648-2019-00259
Device Sequence Number2663314
Product Code FGE
UDI-Device Identifier00827002245914
UDI-Public(01)00827002245914(17)210323(10)C1466437
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/23/2021
Device Model NumberG24591
Device Catalogue NumberSPSOF-10-7
Device Lot NumberC1466437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1